Fentanyl danger rising for first responders

CLARENCE, N.Y. (WKBW) - Illegal labs are continuing to create new and more dangerous forms of Fentanyl - a drug that is often mixed with heroin.  The potent forms of fentanyl are blamed for causing numerous deaths nationwide and here in WNY.

The powdered form of fentanyl has become so deadly that even contact with it can cause death.  Investigators are now looking into the death a Miami boy, 10, who they believe may have come it contact with fentanyl.

Two months ago, an Ohio police officer accidentally overdosed when he came in contact with fentenyl following a drug raid.

The situation is such a concern that first responders are now taking extra steps to protect themselves when responding to a drug overdose.

7 Eyewitness New Reporter Ed Reilly talked with New York State Police, Erie County Sheriff's Office, and AMR WNY about the problem.  You can see more in his reports.

Print this article Back to Top